Hi, everyone I haven't posted in a while. Just wanted some advice my azathioprine 50mg has been increased to 75mg this also I was taking the generic but decided to go for the brand. .( imuran). Well I have had the worst week I've had loss appetite, nausea, and muscle pain and also fatigue. I rang my gp yesterday who adv nothing to do with brand, but my bodey is not tolerating the increase. She told me to go back on 50mg and ring my rhumy..😔 any one else experienced this.. Thanks in advance.

4 Replies

  • The only problems I ever had was my with white blood count & liver count, so I was eventually I was taken off it.

  • Hi! I am actually an Imuran newbie. Ive been on it for three weeks. Started straight on a dose of 50mg twice a day. By the fourth day I was ready to throw in the towel. Side effects were horrendous. Kept going for another week still massive side effects (headache, dizzy,nausea, bone n back pain) so I rang my rheumy. He told me to stop for a few days to see if side effects stop and then to restart. Side effects went away within a day but the lupus symptoms came back with a vengeance. Started again but this time only on 50mg once a day and side effects are much milder. Still there but bearable.

    Perhaps the dosage for some is very sensitive? Maybe 50mg is all your body can tolerate. It seems that way with mine at least for now.

    I hope you get some answers and relief soon.

    Thinking of you.

  • Thanks for your advice it all makes sense now!! Started back on the generic azathioprine I think suits me better.gong to ring my rhumy on Monday.

  • Hello

    Just checking in on how you are going with your meds and if you spoke with rheumy.

    I am in week 5 now of my dosage and I feel tremendous. I almost forget how bad I felt with the lupus . I cant believe I managed without this for eight years!!!

    I really hope you have some success too!!!

You may also like...